Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Compact complete minimal immersions in $ \mathbb{R}^3$


Author: Antonio Alarcón
Journal: Trans. Amer. Math. Soc. 362 (2010), 4063-4076
MSC (2010): Primary 53A10; Secondary 53C42, 49Q05
Published electronically: March 24, 2010
MathSciNet review: 2608395
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we find, for any arbitrary finite topological type, a compact Riemann surface $ \mathcal{M},$ an open domain $ M\subset\mathcal{M}$ with the fixed topological type, and a conformal complete minimal immersion $ X:M\to\mathbb{R}^3$ which can be extended to a continuous map $ X:\overline{M}\to\mathbb{R}^3,$ such that $ X_{\vert\partial M}$ is an embedding and the Hausdorff dimension of $ X(\partial M)$ is $ 1.$

We also prove that complete minimal surfaces are dense in the space of minimal surfaces spanning a finite set of closed curves in $ \mathbb{R}^3$, endowed with the topology of the Hausdorff distance.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 53A10, 53C42, 49Q05

Retrieve articles in all journals with MSC (2010): 53A10, 53C42, 49Q05


Additional Information

Antonio Alarcón
Affiliation: Departamento de Geometría y Topología, Universidad de Granada, E-18071 Granada, Spain
Address at time of publication: Departamento de Matemática Aplicada, Universidad de Murcia, E-30100 Espinardo, Murcia, Spain
Email: ant.alarcon@um.es

DOI: http://dx.doi.org/10.1090/S0002-9947-10-04741-0
PII: S 0002-9947(10)04741-0
Keywords: Complete minimal surfaces, Plateau problem
Received by editor(s): November 16, 2007
Published electronically: March 24, 2010
Additional Notes: The author was partially supported by Spanish MEC-FEDER Grant MTM2007-61775 and Regional J. Andalucía Grant P09-FQM-5088.
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.